Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
I believe I can help you with your concern
I am so sorry that you are having these symptoms, I can imagine how distressing this must be for you.
Yes you are definitely right that Seroquel does have sedation effects and can make you very tired. We also use it on a low dose as a sleep aid at night for some patients. May I ask when do you take the Seroquel typically?
300mg at night
And how much of the Klonopin do you usually take and at what time of day?
2mg pill in the morning and 2mg pill around 3pm
Well the Seroquel can definitely be causing you to be tired/exhausted during the day, but since you take it at night and it usually has a half life of around 9-12 hours on average, a good amount of it is out of your system during the day. But the Klonopin that you are taking has a much longer half-life of around 20-50 hours and has strong sedation effects that can cause your drowsiness and being exhausted during the day.
Also when Seroquel and Klonopin are both in your system, this can caused increased drowsiness as well.
So I do not believe that just going off the Seroquel or loweing will improve your exhaustion during the day that much as you would want.
So it might be a good try to taper down on the klonpin? would that make me more alert or what what do u think of the anafranil idea
It could make you more alert, so I would consider talking with your doctor about lowering the Klonopin gradually to not induce any withdrawal effects at all, which can be serious. Also Anafranil is an excellent medication for treating OCD, but it is an older antidepressant, so drowsiness is also known side effect of this medication.
This is why your medical doctor wants to remove the Zoloft and Seroquel because the Anafranil is an effective antidepressant, which means you no longer need the Zoloft, and the Seroquel may be contributing to your exhaustion, so adding this medication will just be too much for you if you were still on the Seroquel.
Would it address the ruminating / fear I am experiencing due to my personality disorder or no? My dr said I would still have my fears (I am well aware that DPD can't be treated w/ meds)
Also these medications increase Serotonin levels and too much of an increase makes you more susceptibility to a syndrome called Serotonin Syndrome, which can be very serious and possibly fatal, which is why you should not be on all of them together.
The Anafranil should lower the incidence rate of the ruminations and your fears should also be lowered somewhat too because you would not be ruminating as much. But truthfully the only effective measure to rid yourself of these ruminations and fears is the use of Cognitive Behavioral Therapy (CBT). The medications lessen and numb these, but do not fully get rid of them, only CBT can do that.
but if the anafranil lessens the fears, wouldn't it make it a little more tolerable to do the hard work I must do to get better? Are there any side effects to me tapering down on seroquel and zoloft i mean will it make me worse
Yes, you are correct this is why I advocate for the dual approach of medicine and CBT therapy, because the medication helps to lower the symptoms to allow the CBT techniques to really help and be more ingrained in you. Also the medications help you to function properly until CBT starts to work for you. If you taper down on the Seroquel and Zoloft, while slowly increasing the Anafranil, this should counteract any withdrawal effects and you should be fine.
He told me he would taper down until I am totally off of seroquel and zoloft and THEN start me on anafranil
Okay, he sounds very conservative in trying to prevent the Serotonin Syndrome that I mentioned earlier. You will not get any withdrawal effects, but you may get some increased symptoms temporarily until the Anafranil starts to circulate in your system, but the Lamcital, Lithium, and Klonopin should quell these and it should be minimal and manageable for you
Ok so finally, the risk of going off of seroquel and zoloft (they are not helping my anxiety and rumination and he said seroquel is just for sleep anyway) is worth it to see if the anafranil can help out, eh?
Yes I would say since those medications are not helping you, then it is worth seeing if the Anafranil will benefit you.
Anafranil is one of the best antidepressant for treating symptoms of OCD
Ok! Thank you SO much for explaining things ..sometimes doctors forget an dleave things out because they are so busy. He is a good dr though but you were able to tell me some more things I didn't know. I see him tomorrow so I'll go ahead and tell him that I'm ready to give it a shot. my main concern was that I was going to end up feeling nuts from taperdown
I understand and you are right doctors are very busy and do not explain everything thoroughly enough to patients, I am glad that I was able to help you today. I wish you the best of luck with everything and I hope this new medication regimen really helps you. My goal is to provide you with excellent service, so if you ever have any further questions or concerns please do not hesitate to contact me at anytime.
You are most welcome :)
Hi Z. I've begun the process of switching to Anafranil. 'm looking forward to seeing if it will work becuz I have a lot of obsessive thoughts. Please pray for me. I have a lot of painful and hard work ahead of me. I plan on being persistent but sometimes I get scared and its overwhelming. Any tools I can use to cope? My therapist suggested journaling.. other therapists have suggested positive self talk...... its tough
I've been told that overcoming a personality disorder is very hard work and will take a long time.
Does very hard work mean that sometimes I will feel very depressed or very angry..exhausted..almost unable to function..
What can I expect to go through if I want to stay committed to this?
I have been very emotional lately and my therapist tells me I HAVE to practice to learn mindfulness otherwise my mind is going to stay in fight or flight mode. She would like me to do this before I continue any more intensive therapy. I have regressed in that I am very clingy and I also don't want to be alone at any time. (I thought I was over that) TOmorrow I have a lot of chores to do and 2 dr appts to go to. One of my f riends said she is free all day and would go along. The reason I want her to go is because I don't want to be alone. I don't know if I am going to continue to backslide if I keep giving in to the dependency.. or if I'm not in any frame of mind to worry about that right now and not worry about it. What would you advise?